# SDR CA970228005

- Difficulty date: February 21, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Plug Piston Pin
- Part number: LW11775
- Condition: Broken
- Location: #5 Cylinder
- Part time: 1,730 hours
- Stage of operation: CR
- Nature of condition: B, K, M
- Precautionary procedure: E, A

## Discrepancy

(CAN) PILOT NOTICED RISE IN OIL TEMPERATURE AND SMOKE FROM #2 ENGINE. ENGINE WAS SHUTDOWN AND PRECAUTIONARY LANDING WAS CARRIED OUT. POST FLIGHT INSPECTION FOUND THE #2 ENGINE, #5 CYLINDER PISTON PIN PLUG BROKEN AND THE DEBRIS HAD SEIZED THE RINGS CAUSING THE CRANKCASE TO PRESSURIZE AND DISCHARGE OIL OUT OF THE OIL BREATHER PIPE.
